MAUDE Adverse Event Report: HOLOGIC, INC ATEC SAPPHIRE; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC SAPPHIRE; INSTRUMENT, BIOPSY
Model Number ATEC SAPPHIRE 100
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a biopsy procedure was performed with an atec sapphire an after an incision was done to the patient, the footswitch got broken, one of the quick connect was broken completely off.Had to reschedule patient for tan other biopsy procedure.No additional information available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.H3: the device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported and a definitive root cause for the reported event could not be determined.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
The customer reported on (b)(6) 2024, that the footswitch for the atec sapphire system with serial number (b)(6) was broken during a procedure.The customer reported that an incision had already been made in the breast when the quick connect component had completely broken off the footswitch, making it unable to be used to take samples.The patient needed to be rescheduled for the following day and required a second incision.A replacement footswitch was ordered to resolve the issue.The affected atec sapphire 100 system (sn: (b)(6)) was shipped to the customer on (b)(6) 2024 and subsequently installed on (b)(6) 2024.There are no cases or complaints logged against the system for footswitch related issues prior to this.Therefore, it can be assumed that the footswitch that was in use at the time of the reported event was the original footswitch.This means that the footswitch had been in use for 44 days prior to the reported event.The system was not returned to hologic¿s post market quality assurance (pmqa) team for investigation, a replacement footswitch was ordered to replace the broken one.Further investigation could not be performed as no parts were returned to hologic¿s for investigation.Based on the observations made by the technician in the complaint and the resolution from the field service engineer, the root cause of the reported issue can be attributed to the quick connect breaking off from the rest of the footswitch.A more thorough investigation of the root cause could not be performed as no parts were returned to hologic for investigation conclusion: based on the observations by the technician and the fse, the cause of the reported issue is the quick connect component of the footswitch breaking off in the middle of a procedure.The procedure had to be aborted and the patient rescheduled, and was deemed a reportable event as the patient already had an incision at the time of the complaint.Because the system and footswitch were not retuned to hologic for investigation, a deeper dive into the root cause was unable to be performed.Complaint confirmed: no.Device history record (dhr) review: system sku: atec sapphire.System serial number: (b)(6).System manufacture date: 7/10/2024.System installation date: (b)(6) 2024.Udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.No deviations are mentioned within the dhr.Performed a complaint review for the atec system.There were no prior complaints related to a footswitch issue within 12 months prior to the complaint.

Brand Name
ATEC SAPPHIRE
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose 20102
MDR Report Key20284798
Report Number1222780-2024-00346
Device Sequence Number8013017
Product Code KNW
UDI-Device Identifier15420045504295
UDI-Public(01)15420045504295
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC SAPPHIRE 100
Device Catalogue NumberATEC SAPPHIRE 100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale